Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 392, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2008, 8:50 AM CDT for Boone County, Callaway County, Cole County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 8:50 AM CDT (13:50 UTC)
- Expired
- Jul 22, 2008, 9:30 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Boone County, MO, Callaway County, MO, Cole County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:20 AM CDT | HAIL 0.75 | Ashland, MO | ALSO WIND GUST TO 45 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 221350
SVRLSX
MOC019-027-051-221430-
/O.NEW.KLSX.SV.W.0392.080722T1350Z-080722T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
850 AM CDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
NORTHEASTERN COLE COUNTY IN CENTRAL MISSOURI
* UNTIL 930 AM CDT
* AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTHWEST OF COLUMBIA...AND WAS MOVING
SOUTHEAST AT 27 MPH.
* LOCATIONS IMPACTED INCLUDE...
EASLEY...
ASHLAND...
HOLTS SUMMIT...
LAKE MYKEE...
NEW BLOOMFIELD...
JEFFERSON CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3902 9234 3862 9193 3848 9219 3876 9241
3879 9239 3881 9239 3882 9240 3882 9242
3887 9248 3890 9248 3892 9251
TIME...MOT...LOC 1350Z 325DEG 23KT 3889 9236
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 221411
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 AM CDT TUE JUL 22 2008
MOC019-027-051-221430-
/O.CON.KLSX.SV.W.0392.000000T0000Z-080722T1430Z/
COLE MO-CALLAWAY MO-BOONE MO-
910 AM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHERN BOONE...SOUTHWESTERN CALLAWAY AND NORTHEASTERN COLE
COUNTIES...
AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR ASHLAND...AND WAS MOVING SOUTHEAST AT 26
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HARTSBURG...GUTHRIE...LAKE MYKEE...HOLTS SUMMIT...NEW BLOOMFIELD AND
JEFFERSON CITY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3902 9234 3862 9193 3848 9219 3876 9241
3879 9239 3881 9239 3882 9240 3882 9242
3887 9248 3890 9248 3892 9251
TIME...MOT...LOC 1410Z 325DEG 23KT 3878 9227
$$
CARNEY/MCKINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:21 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 22, 6:21 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 621 AM CDT TUE JUL 22 2008 .DISCUSSION... /543 AM CDT TUE JUL 22 2008/ MCS HAS COMPLICATED THE FCST FOR TDY. THINK EFFECTIVE BNDY WL BE ALONG AND S OF A MEXICO MO TO STL TO LITCHFIELD IL LINE. ONGOING CNVTN IS EXPECTED TO DIMINISH DURING THE MRNG HRS...THEN REINITIATE THIS AFTN. CNVTN THIS AFTN SHUD PUSH SWD TNGT AND ALLOW SFC RIDGE TO BUILD INTO THE AREA. LATE WED NGT SFC BNDY SHUD START TO MV NWD AGAIN WITH MCS PROPAGATING SEWD ALONG THE BNDY. UNCERTAIN WITH REGARD TO TIMING BUT IS POSSIBLE THAT CNVTN SHUD BE IN WRN PORTIONS OF CWA BY SUNRISE. THIS COMPLEX WL DETERMINE WHERE CNVTN INITIATES DURING THE AFTN THURS. FRI...BNDY SHUD BE N OF CWA ALLOWING TEMPS TO REACH 90S AGAIN. MADE ONLY MINOR CHANGES TO PREV FCST AS A LOT OF UNCERTAINTY STILL EXISTS DUE TO POSSIBLE LOCATIONS OF MCS DEVELOPMENT. WENT WITH COOLER MOS TEMPS FOR TDY AND TMW THEN WENT WITH A GRADUAL WARM UP. TILLY && .AVIATION... /613 AM CDT TUE JUL 22 2008/ FOR THE 12Z TAFS... MCS CONTINUES TO MOVE SOUTHEAST ACROSS THE CWA. THUNDERSTORMS CURRENTLY STRETCH ACROSS CENTRAL MISSOURI TO SOUTHEAST MISSOURI...WITH MORE OF A STRATIFORM RAIN NORTH OF THE CONVECTION. WILL WATCH A COLD FRONT SLOWLY SHIFT SOUTH THROUGH THE AREA TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING. OTHERWISE...VARIABLE WINDS WILL BECOME NORTHERLY BY THIS EVENING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 22, 5:11 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 511 AM CDT TUE JUL 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 511 AM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT CONTINUES TO SINK SOUTH THROUGH THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL RETURN ACROSS PARTS OF CENTRAL AND MISSOURI LATE WEDNESDAY NIGHT AND THEN ACROSS ALL OF THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jul 22, 6:55 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0654 AM HEAVY RAIN FERGUSON 38.75N 90.30W
07/22/2008 M1.95 INCH ST. LOUIS MO TRAINED SPOTTER
SINCE 11 PM YESTERDAY.
&&
EVENT NUMBER 00694
SIPPRELLLocal storm report, Jul 22, 6:59 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 5 S TAYLOR 39.87N 91.52W
07/21/2008 MARION MO CO-OP OBSERVER
NUMEROUS LIMBS DOWN SEVERAL INCHES IN DIAMETER BETWEEN
PALMYRA AND HANNIBAL.
&&
EVENT NUMBER 00695
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 52 min |
| Jul 21, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 66 min |
| Jul 21, 8:01 PM CDT | Tornado Warning | LSX | Lewis, Marion | 44 min |
| Jul 21, 8:24 PM CDT | Tornado Warning | LSX | Knox, Shelby | 51 min |
| Jul 21, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls, Shelby | 44 min |
| Jul 21, 9:00 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jul 21, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 44 min |
| Jul 21, 9:31 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Pike, Ralls | 44 min |
| Jul 21, 10:10 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 21 min |
| Jul 21, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 51 min |
| Jul 21, 11:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| Jul 22, 12:16 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 44 min |
| Jul 22, 2:05 AM CDT | Areal Flood Advisory | LSX | Audrain, Monroe, Montgomery, Ralls | 6 hr |
| Jul 22, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 51 min |
| Jul 22, 3:52 AM CDT | Tornado Warning | LSX | Cole, Osage | 38 min |
| Jul 22, 4:08 AM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 22 min |
| Jul 22, 6:23 AM CDT | Areal Flood Advisory | LSX | Callaway, Osage, Saint Charles | 30 days |
| Jul 22, 7:16 AM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 22, 9:30 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 45 min |
| Jul 22, 11:18 AM CDT | Areal Flood Warning | LSX | Boone | 13 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.